How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. K. Your Own Question
Dr. K.
Dr. K., MD
Category: OB GYN
Satisfied Customers: 3948
Experience:  Board certified OB/GYN with 20 years of experience.
65718478
Type Your OB GYN Question Here...
Dr. K. is online now
A new question is answered every 9 seconds

My wife gave birth little more than 3 months ago and

Customer Question

Hi,
My wife gave birth little more than 3 months ago and since she's stopped bleeding and went onto doctors prescribed mini pill (mylan), she's been getting her period twice a month. My wife is almost exclusively nursing. Please advice what steps to take and what might be causing this since she always had 28 day cycle before baby and mini pill.
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. K. replied 1 year ago.
Hello, this is Dr K.. Answers are not medical advice and do not constitute a doctor/patient relationship. I look forward to helping you today.
The mini pill is a progesterone only pill. It does not regulate the cycle and can cause abnormal bleeding. If she is only nursing, she would not have a period on her own. The bleeding is not a period but is a side effect of the mini pill.
She is better off using condoms while she is nursing. The pill may cause alot of bleeding issues she would not have otherwise.